MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720074-01
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient stated this spectra penile prosthesis (spp) was bending too easily; therefore, a surgical procedure was performed to remove the spp and implant a malleable device as per the patient's request.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this spectra penile prosthesis (spp) underwent a thorough analysis.Both cylinders were microscopically inspected.Each cylinder exhibited multiple holes, and all of them consistent with sharp instrument damage; due to that finding the components could not be functionally tested.Based on the information available and analysis results, the reported clinical observation could not be confirmed.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20257814
Report Number2124215-2024-58532
Device Sequence Number18137542
Product Code FAE
UDI-Device Identifier00878953005270
UDI-Public00878953005270
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/16/2017
Device Model Number720074-01
Device Catalogue Number720074-01
Device Lot Number796987002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale